MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-2530
Medical Device Problem Codes Degraded (1153); Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: unknown trident shell; cat# unknown; lot# unknown.Unknown liner; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device remains implanted.
 
Event or Problem Description
As per the medical review: "the patient presented to her surgeon in (b)(6) 2022 with left groin and hip pain along with back pain.A bone scan was ordered along with labs.These were reviewed with patient in (b)(6) 2022.Elevated cobalt levels in a patient with bilateral press fit thas is confirmed.".
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "index implantation of a press fit triathalon thas is confirmed.The laboratory results demonstrated an elevated esr at 37 and a normal crp at 6.9.Two separate results for serum cobalt levels were reviewed, one from (b)(6)2022 at 99 and the other from (b)(6)2023at 91.The mars mri showed fluid behind the right greater trochanter but no definitive evidence of pseudo tumor.The bone scan was negative." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain and elevated metal ion levels.A review of the provided medical records by a clinical consultant confirmed elevated cobalt levels but was unable to determine root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Correction: d6a.
 
Event or Problem Description
As per the medical review: "the patient presented to her surgeon in (b)(6)2022 with left groin and hip pain along with back pain.A bone scan was ordered along with labs.These were reviewed with patient in (b)(6)2022.Elevated cobalt levels in a patient with bilateral press fit thas is confirmed.".

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18844247
Report Number0002249697-2024-00346
Device Sequence Number7861004
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K994366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number6021-2530
Device Lot Number35994605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight48 KG